Alert archive / Connecticut / High Wind Warnings in 2023

High Wind Warning 1, NWS New York, NY

December 10, 2023Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York

NWS New York, NY issued this high wind warning at Dec 10, 2023, 3:31 AM EST for Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It took effect at Dec 10, 2023, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2023, 3:31 AM EST (08:31 UTC)
In effect from
Dec 10, 2023, 4:00 PM EST
Expired
Dec 11, 2023, 3:22 AM EST
In force
11 hr
Issued by
NWS New York, NY

Counties Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS71 KOKX 100831
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
331 AM EST Sun Dec 10 2023

NYZ078>081-102130-
/O.UPG.KOKX.HW.A.0001.231210T2100Z-231211T1100Z/
/O.NEW.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
331 AM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northwest Suffolk, Northeast Suffolk, Southwest 
  Suffolk and Southeast Suffolk Counties.

* WHEN...From 4 PM this afternoon to 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ075-176>179-102130-
/O.UPG.KOKX.HW.A.0001.231210T2100Z-231211T1100Z/
/O.EXB.KOKX.WI.Y.0006.231210T2100Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
331 AM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Kings (Brooklyn), Northern Queens, Northern Nassau, 
  Southern Queens and Southern Nassau Counties.

* WHEN...From 4 PM this afternoon to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ010>012-102130-
/O.EXT.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Southern New Haven-Southern Middlesex-Southern New London-
331 AM EST Sun Dec 10 2023

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Haven, Southern Middlesex and Southern 
  New London Counties.

* WHEN...From 6 PM this evening to 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
019 
WWUS71 KOKX 102033
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
333 PM EST Sun Dec 10 2023

CTZ012-111100-
/O.UPG.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
/O.EXA.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Southern New London-
333 PM EST Sun Dec 10 2023

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern New London County.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition, a wet and saturated ground
  from heavy rainfall may result in some uprooting of trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ078>081-111100-
/O.CON.KOKX.HW.W.0001.231210T2100Z-231211T1600Z/
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
333 PM EST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northwest Suffolk, Northeast Suffolk, Southwest 
  Suffolk and Southeast Suffolk Counties.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...In addition, a wet and saturated ground
  from heavy rainfall may result in some uprooting of trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CTZ008-111100-
/O.EXA.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Northern New London-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern New London County.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ075-176>179-111100-
/O.CON.KOKX.WI.Y.0006.231210T2100Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kings (Brooklyn), Northern Queens, Northern Nassau, 
  Southern Queens and Southern Nassau Counties.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ010-011-111100-
/O.CON.KOKX.WI.Y.0006.231210T2300Z-231211T1600Z/
Southern New Haven-Southern Middlesex-
333 PM EST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern New Haven and Southern Middlesex Counties.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
224 
WWUS71 KOKX 110822
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
322 AM EST Mon Dec 11 2023

CTZ012-NYZ078>081-110930-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-231211T1600Z/
Southern New London-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-
322 AM EST Mon Dec 11 2023

...HIGH WIND WARNING IS CANCELLED...

The cold front continues to move eastward across the region. 
The strongest winds have come to an end.

$$

CTZ008-010-011-110930-
/O.CAN.KOKX.WI.Y.0006.000000T0000Z-231211T1600Z/
Northern New London-Southern New Haven-Southern Middlesex-
322 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

The cold front has pushed east of the region. The strongest winds
have come to an end.

$$

NYZ075-176>179-110930-
/O.CAN.KOKX.WI.Y.0006.000000T0000Z-231211T1100Z/
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
322 AM EST Mon Dec 11 2023

...WIND ADVISORY IS CANCELLED...

The cold front has pushed east of the region. The strongest winds
have come to an end.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Dec 10, 1:03 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 10, 1:03 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
103 AM EST Sun Dec 10 2023

.SYNOPSIS...
High pressure over the western Atlantic will continue to gradually
move eastward, while a strengthening frontal system over the mid
section of the country tracks east. A strong cold frontal passage
will occur late Sunday night into Monday morning, with low pressure
deepening along it as it tracks into Canada on Monday. Strong high
pressure building to to the south on Tuesday will flatten out,
allowing a cold front to approach Tuesday night and pass through
late Tuesday night or Wednesday morning. Another strong high
will then build from the west for later in the week, then shift
off the New England coast Saturday night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A warm front will be nearby this evening and shift north through
the night, with increasing clouds, also isolated showers across
Long Island this evening, and patchy fog across eastern Long
Island/CT this evening and elsewhere overnight. Isentropic
lift with increasing low level moisture may result in some
additional light rainfall in a few spots overnight. Low temps
should be above normal due to cloud cover and WAA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
A 500 mb trough digs in to our west on Sunday, then lifts
during the day Monday with its axis shifting through the
forecast area Monday evening. At the surface, a strong cold
front approaches us on Sunday and passes through during Sunday
night. While it's passing through, an area of low pressure
develops along the front, passing through or nearby the forecast
area before rapidly deepening to our NE.

Rain chances ramp up through the day with the entire forecast
area likely seeing rain by the end of the afternoon. The rain
could be heavy at times as early as the afternoon as per latest
CAM reflectivity, with this potential lasting into the night.
The heavy rain potential comes from a developing strong low
level jet combining with deep synoptic lift aloft and an
anomalously moist air mass. Some models continue to show some
elevated instability, so with deep lift, will keep in an
isolated thunderstorm in the forecast. Models continue to favor
eastern areas for the higher total rain amounts, as the llj will
be stronger here, and forcing/convergence near the deepening
low center will be passing through or nearby. Further
enhancement may occur in parts of CT due to speed convergence on
a southerly flow. The flood watch has been extended to include
eastern Suffolk County as the trend for heavier rain totals
remains focused more over eastern sections. See the hydrology
section below for more details.

Regarding winds for this event, for several days now, 925mb
winds continue to be progged reach 60-80 kt over roughly the
eastern half of the forecast area Sunday night. Even by late
afternoon, they're progged at 50-60 kt. There will be a low
level inversion, but not particularly strong. Especially with
the threat of convectively enhanced downpours and models showing
50-60kt winds below the inversion at 1000 ft, there is an
increased threat of seeing wind gusts reaching high wind warning
thresholds in some areas. Thinking about 60-70% of the 925 mb
jet could mix down. Complicating this is that there could be a
couple hours of a lull in the winds as low pressure takes shape
along the developing low nearby or just off to our south. There
could be a pretty sharp east to west gradient where winds could
get to at least wind advisory criteria. There also could be a
timing offset on when the potential convective downpours could
occur with the strongest winds aloft. Therefore do not have the
confidence at this time to upgrade to a high wind warning for
the zones currently under a watch. There is a possibility that
the threat will be more focused over Long Island, and not so
much for Brooklyn and Queens. Will however maintain the watch
for the time being. However, after collaboration with WFO BOX,
have enough confidence to go with a wind advisory along portions
of the CT Coast.

Rain chances continue into Monday even behind the front as the
flow aloft remains cyclonic and we'll be within the right
entrance region of an upper jet streak. Some cold air wraps in
behind the front, and may cause a mix of rain and snow well NW
of the city in the morning. Little to no snow accumulation
expected. Remaining breezy through the day as we dry out for the
afternoon. Highs generally in the 40s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Quasi-zonal flow aloft in the wake of one departing trough on
Tue will give way to another northern stream trough on
Wednesday, which should drive a cold front through either late
Tuesday night or Wednesday morning. Confluent mid level flow
after this trough passage, followed by ridging aloft Fri-Sat,
will then maintain strong sfc high pressure over the area, with
perhaps a weak intervening cold frontal passage Friday night. A
storm system to the west should hold off until just after the
forecast period, with some increase in high/mid cloud cover Sat
into Sat night.

Forecast follows the NBM for the most part given close enough
NWP model guidance agreement during this time frame, with only
minor adjustments. Fair wx should prevail through the period,
with only slight chance (20%) PoP for late Sat night. Near
normal temps Tue- Wed, and a little below normal Wed night-Thu
after the cold frontal passage, should moderate to a few degrees
above normal Fri-Sat via ridging sfc and aloft.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
High pressure moves offshore tonight, while a strengthening
frontal system approaches Sunday and crosses the region Sunday
Night.

IFR/MVFR conditions become more widespread late tonight into
Sun AM push. SHRA chances increase during the mid morning, with
IFR/LIFR in +SHRA expected Sun aft into Sun Night. Isolated TSRA
possible.

Light southerly flow tonight. Southerly flow will increase
through Sunday afternoon, with southerly gusts 35 to 45 kt
likely at the coastal terminals for the late aft/evening push.
Highest gusts for KJFK/KISP/KGON.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

MVFR conditions likely, IFR possible for morning push. Scattered
rain showers possible for morning push. +SHRA with IFR/LIFR
conds and gusts 35 to 40 kt likely for evening push. Isolated
TSRA possible for aft/eve push as well. LLWS w/ S winds of
50-60kt at 2kft for coastal terminals in aft/eve.

OUTLOOK FOR 06Z SUNDAY THROUGH THURSDAY...

Sunday night: IFR, with +SHRA. Isolated TSRA possible. S winds
25-35G30-45kt for coastal terminals, strongest for eastern
terminals. A peak gust up to 50 kt possible at KISP/KGON. LLWS
with S winds of 50-60kt@2kft for coastal terminals in the
evening. FROPA to NW winds 15g25kt btwn 03-05z for western
terminals and 9-12z for eastern terminals

Monday: MVFR or lower for AM push in RA/SN mix for western
terminals. VFR in afternoon. W-WNW winds 20-25G30-40kt.

Tuesday: VFR. SW gusts 15-20 kt in the afternoon.

Wednesday: VFR. W to NW gusts 15-25 kt in the afternoon.

Thursday: VFR.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and seas should ramp up quickly during Sunday with SCA
cond quickly going to gales by late in the day/early evening.
After collaboration with the surrounding offices, have
maintained a Storm Watch where it has existed, but was
confident enough to convert the Gale Watches to Gale Warnings.
Gales are expected to continue through Monday, and possibly
linger into Monday evening for these zones. Gales would also
prevail elsewhere Monday into Monday night. Ocean seas are
likely build to 10-16 feet during this time with waves over 5 ft
across portions of eastern Long Island Sound.

Longer term, SCA cond expected for the most part. Hazardous
ocean seas 5-8 ft Tue AM should subside to 4-6 ft by
afternoon, then remain at those levels into at least Wed night.
Meanwhile W flow gusting up to 25 kt on all waters Tue night,
should shift NW by Wed morning after a cold frontal passage.
Gusts could peak at 30 kt on the ocean Wed night. Lingering
25-kt gusts are possible on the ocean and the open Sound waters
into daytime Thu.

&&

.HYDROLOGY...
A flood watch remains in effect for the entire area. Between 2-3
inches of rain is likely Sunday into Monday morning. Locally
higher amounts in excess of 3 inches are possible - potentially
up to 4-5 inches in parts of southern Connecticut. Widespread
urban and poor drainage flooding is likely, with some areas of
more significant flooding possible, including the flooding of
some rivers and streams. Heavier downpours will be possible as
early afternoon, but impacts are more likely later afternoon
into the night.

&&

.TIDES/COASTAL FLOODING...
A strong cold front will bring increasing S flow late Sunday
into Sunday night. The system brings potential for minor coastal
flooding with the Monday morning high tide cycle. Winds quickly
shift to the W-NW late Sunday night/early Monday morning, which
will help keep water levels down during times of high tide.
That said, latest Stevens NYHOPS 95th percentile numbers and
taking into account wave runup on south facing coastlines
suggest some potential for the CT coastline and the forks of
Long Island to touch minor thresholds.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from this afternoon through late tonight for
     CTZ005>012.
     Wind Advisory from 6 PM this evening to 6 AM EST Monday for
     CTZ010>012.
NY...Flood Watch from this afternoon through late tonight for
     NYZ067>075-078>081-176>179.
     High Wind Watch from this afternoon through late tonight for
     NYZ075-078>081-176>179.
NJ...Flood Watch from this afternoon through late tonight for
     NJZ002-004-006-103>108.
MARINE...Gale Warning from 4 PM this afternoon to 6 PM EST Monday for
     ANZ331-335-338.
     Storm Watch from this afternoon through late tonight for
     ANZ332-340-345-350-353-355.

&&

SYNOPSIS...JC/BG
NEAR TERM...JC/BG
SHORT TERM...JC
LONG TERM...BG
AVIATION...NV
MARINE...JC/BG
HYDROLOGY...JC/BG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 9, 4:07 PM EST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
407 PM EST Sat Dec 9 2023

CTZ005>009-NJZ002-004-006-103>108-NYZ067>074-101100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-
407 PM EST Sat Dec 9 2023

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-078>081-176>179-101100-
Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
407 PM EST Sat Dec 9 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...
...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...
...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ010>012-101100-
Southern New Haven-Southern Middlesex-Southern New London-
407 PM EST Sat Dec 9 2023

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST MONDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ332-340-345-350-353-355-101100-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
407 PM EST Sat Dec 9 2023

...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

Gales will be likely on all waters late Sunday into Monday. A Storm
Watch will be possible on the eastern ocean, but low confidence at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-335-338-101100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
407 PM EST Sat Dec 9 2023

...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 PM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Gales will be likely on all waters late Sunday into Monday. A Storm
Watch will be possible on the eastern ocean, but low confidence at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:05 PM ESTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region99 min
Dec 10, 5:43 PM ESTCoastal Flood StatementOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region17 hr
Dec 10, 3:35 AM ESTStorm WarningOKX24 hr
Dec 10, 2:33 PM ESTAreal Flood AdvisoryOKXNassau, Queens, Suffolk2 hr

Nearby

High Wind Warnings in Connecticut, 2023High Wind Warnings in New York, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.